Update on skin reactions in patients treated with antiepileptic drugs

Lire cet article en français

Rash is a relatively common drug-related reaction, and antiepileptic drug treatment has been associated with rash, including potentially life-threatening skin reactions, such as Stevens-Johnson Syndrome (SJS) or toxic epidermal necrolysis (TEN). How can neurologists tell if a rash is serious?

At AES 2018, Dr Jeanne Young, a dermatologist at the University of Virginia Health System in Charlottesville, USA, provided an overview of skin reactions to common antiepileptic drugs and how to manage them.

The most common type of drug-related rash is morbilliform drug eruption, which is characterized by erythematous macules or papules, or desquamation. The rash may be itchy, but is usually not accompanied by systemic symptoms.

Vous souhaitez en lire plus ?

Connectez-vous à votre compte ou inscrivez-vous à Neurodiem pour consulter la suite.

Vous avez déjà un compte ? S'identifier

Ology Medical Education is a global provider of independent medical education. Its mission is to provide healthcare professionals with high-quality, trusted medical information with the aim of helping optimize patient care.

No responsibility is assumed by Ology Medical Education for any injury and/or damage to persons or property through negligence or otherwise, or from any use or operation of any methods, products, instructions, or ideas contained in the material herein. Because of rapid advances in the medical sciences, Ology Medical Education recommends that independent verification of diagnoses and drug dosages should be made. The opinions expressed do not reflect those of Ology Medical Education or the sponsor. Ology Medical Education assumes no liability for any material contained herein.